Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 100, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 5, 2010, 3:22 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2010, 3:22 AM PST (11:22 UTC)
- Expired
- Dec 5, 2010, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 2:20 AM PST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 5, 2:20 AM PST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...NATIONAL WEATHER SERVICE EUREKA CA 220 AM PST SUN DEC 5 2010 .SYNOPSIS...RAIN WILL DEVELOP FROM SOUTH TO NORTH FROM TODAY AND TONIGHT. AFTER A BRIEF DRY PERIOD FROM MONDAY INTO PART OF TUESDAY...PERIODS OF RAIN WILL DOMINATE THE REMAINDER OF THE WEEK. && .DISCUSSION...QUESTIONABLE MODEL PERFORMANCE OVER THE PAST WEEK OR SO CONTINUES. BOTH GFS AND NAM SHOW THE STORM WHICH CURRENTLY LIES OUT NEAR 35N 130W WILL SLIDE EASTWARD CROSSING THE NORTHERN CA COAST IN THE FORM OF AN OPEN WAVE LATE TODAY FOLLOWED BY A GENERALLY WESTERLY ZONAL FLOW. THIS FEATURE SHOULD PROVIDE ANOTHER ROUND OF RAINFALL AND HIGH ELEVATION SNOW TONIGHT. IN THE MEAN TIME A DRY SLOT SHOULD KEEP THE REGION FAIRLY DRY THROUGH THE DAY TODAY... ALTHOUGH A FEW LIGHT SHOWERS OR SPRINKLES ARE NOT OUT OF THE QUESTION. GIVEN THE CONTINUED SOUTHERLY FLOW DID UP THE COASTAL TEMPS A TAD BUT ONLY SUBTLE CHANGES MADE TO THE POPS AND QPF FOR THE NEXT 24 HOURS. FROM PREV DISCUSSION: MONDAY THRU SATURDAY...THE TROUGH EXITS AND THINGS DRY OUT QUICKLY. POPS FOR THIS PD WERE DECREASED SIGNIFICANTLY. THE NEXT FRONTAL SYSTEM APPROACHES TUESDAY AFTERNOON...APPROXIMATELY. GFS BACKED OFF ITS PREVIOUS SOLUTIONS AND NOW BRINGS THE FRONT IN LATER TUESDAY NIGHT...WHILE THE EUROPEAN CONTINUES TO BE FASTER. EITHER WAY...TIMING HAS BEEN AND WILL CONTINUE TO BE A PROBLEM WITH THIS SYSTEM AND SEE NO REASON TO FOLLOW THE MODELS AROUND AS THEY STRUGGLE TO FIGURE OUT WHAT'S GOING ON. THEY'RE HAVING ENOUGH TROUBLE PRODUCING VIABLE 6-HR FORECASTS RIGHT NOW. IF THERE IS ANY TREND IN THE GUIDANCE IT IS IS TO BRING TUESDAY'S FRONT IN LATER AND THIS IS REASONABLE GIVEN THE MATURE LOW PRESSURE SYSTEM THAT WILL BE OFFSHORE. CLARK && .AVIATION...RADAR SHOWS A FEW SHOWERS ACROSS NORTHWEST CA THIS MORNING. EXPECT MINIMAL IMPACT TO THE TAF SITES...WITH MVFR POSSIBLE IN SOME OF THE HEAVIER SHOWERS. OTHERWISE...VFR IS FORECAST FOR THE TAF SITES TODAY. CONDITIONS WILL DETERIORATE TO MVFR LATE AS SHOWERS OVERSPREAD THE AREA. STROZ && .MARINE...A SOMEWHAT TRICKY MARINE FORECAST THIS MORNING. TO START, BUOYS ARE SHOWING SOUTH SWELL BECOMING DOMINANT AS BACKGROUND WEST SWELL GRADUALLY DIMINISHES. AN AREA OF LOW PRESSURE WILL PASS TO THE WEST OF THE WATERS TODAY, BRINGING NEAR GALE CONDITIONS TO THE SOUTHWEST PORTION OF OUR WATERS. CHOSE TO EMPHASIZE THIS AS A HIGH END SCA IN THE PRODUCTS BECAUSE THERE IS A LOT OF UNCERTAINTY REGARDING THE STRENGTH AND COVERAGE OF THE GALE FORCE GUSTS. REGARDLESS, THIS WILL HAVE TO BE MONITORED TODAY. AS THIS LOW PASSES TO OUR WEST THE SOUTH SWELL ASSOCIATED WITH IT WILL REMAIN DOMINANT. THE NEXT PROBLEM WILL BE A FRONT APPROACHING THE WATERS. SOUTH WINDS AHEAD OF THE FRONT WILL INCREASE TO GALE FORCE MONDAY AND LAST THROUGH WEDNESDAY. ISSUED A GALE WARNING FOR THE NORTHERN OUTER WATERS AND A WATCH FOR THE SOUTHERN OUTER WATERS, THOUGH WOULD NOT BE SURPRISED TO SEE THE WATCH UPGRADED AS MODEL AGREEMENT INCREASES OVER THE NEXT DAY. MODELS ARE IN GOOD AGREEMENT SHOWING NEAR STORM FORCE GUSTS TUESDAY NIGHT OVER THE EXTREME NORTHWEST PART OF OUR WATERS, SO THIS WILL HAVE TO BE WATCHED BECAUSE SEAS MAY BE UNDERDONE. ON TOP OF THIS SEAS WILL BECOME MIXED TOO. THE SOUTHERLY WINDS WILL GENERATE STEEP SHORT PERIOD WAVES. ADDITIONALLY, THE LOW PRESSURE LINKED TO THIS FRONT WILL GENERATE A WEST SWELL THAT WILL MOVE THROUGH THE WATERS TUESDAY ONWARD. EITHER WAY THE SEAS WILL BE HAZARDOUS. WINDS WILL DIMINISH AS THE FRONT PASSES ON WEDNESDAY BUT THE WEST SWELL TRAIN WILL BUILD TO NEAR 20 FT SHORTLY AFTER AND THEN GRADUALLY SUBSIDE. STROZ && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WARNING MON THROUGH WED PZZ470. GALE WATCH MON EVE THROUGH WED PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 4, 3:44 AM PST, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 344 AM PST SAT DEC 4 2010 CAZ001>004-076-051145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 344 AM PST SAT DEC 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 9:05 PM PST | Small Craft Advisory | EKA | 17 hr | |
| Dec 5, 3:22 AM PST | Gale Watch | EKA | 10 hr | |
| Dec 5, 3:22 AM PST | Gale Warning | EKA | 3 days | |
| Dec 5, 1:45 PM PST | Gale Warning | EKA | 13 hr | |
| Dec 5, 1:45 PM PST | Small Craft Advisory | EKA | 13 hr |
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.